Welcome, Guest. Please login or register.
August 16, 2018, 11:35:47 am

Login with username, password and session length


Members
Stats
  • Total Posts: 734398
  • Total Topics: 60559
  • Online Today: 313
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: A little help, advice please Getting a second opinion  (Read 193 times)

0 Members and 1 Guest are viewing this topic.

Offline guitargal

  • Member
  • Posts: 91
A little help, advice please Getting a second opinion
« on: August 02, 2018, 03:18:45 pm »
Hi people,
I decided to get a second opinion so I have an appointment in 3 weeks at a clinic at a big medical center.
my doc is not hearing me and my concerns.


from what i have read I should not be taking large amounts of Advil or Tylenol for months on end since I have kidney loss for about 7 years now.

I had an ulcer  years ago when taking too much tylenol or ibuprophin because they would not prescribe pain medicine because of the opioid epidemic.

 then i had pain management  and was able to function and no Advil or Tylenol

They took away my pain meds for no reason. I was on a low does and never asked for the script early.
 I am back to over the counter and it doesn't help much anyway.

My last BUN was high at 27 and the BUN/Creat is 24
GFR was a bit better at 55 from a low of 32

I never had these numbers for the BUN before.

I now have high blood pressure and my cholesterol is 243. I was concerned that the Triumeq was causing the high cholestrol and BP issue
He said no. Stay on the Trimeq

I am taking lisinopril for the bP and he added the diuretic hydrochlorathiazide.

I read that taking tylenol and Advil with the diuretic is bad for kidneys.

He said it is fine. That I can take up to 3000 mg of tylenol or 1800 mg of ibuprophin every day.

I don't think anyone should take that much with out finding out why they have so much pain and what else can be done for it.

I am thin and always had low BP.

What do you think?
Diane


 

Offline em

  • Member
  • Posts: 331
Re: A little help, advice please Getting a second opinion
« Reply #1 on: August 03, 2018, 12:13:36 am »
I have read and reread your post quite few times

but did not want to leave your post unanswered. I apologize for not being much help 

not being a medical professional it is tough one on what to offer you as advice on dealing with pain

could you have picked a more difficult topic to respond to at this time when everyone is saying how bad pain relief medications are ?



I don't think anyone should take that much with out finding out why they have so much pain and what else can be done for it.
 

your own advice seems to be very good. I don't feel I could say anything better

something to look forward to   when  the fashion of the day changes from the drugs we have now to something altogether different I cannot see the future.  but can only remain hopeful of being able to deal with it the best I can. some marijuana based pain meds might be in the near future or even out now just not mainstream just yet. something positive to look forward too

I hope you find something to help you deal with the pain you are dealing with


MY BP was always low as well but I have been told it needs improvement my guess is not getting around like I used to and getting old has taken its toll

maybe another LTS might have better advice to offer ?




 

 


Terms of Membership for these forums
 

© 2018 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.